Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Subgroups of finite index in a free product with amalgamated subgroup


Author: W. W. Stothers
Journal: Math. Comp. 36 (1981), 653-662
MSC: Primary 20E06; Secondary 10D07, 20E07
MathSciNet review: 606522
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a free product of finitely many finite groups with amalgamated subgroup. Using coset diagrams, a recurrence relation is obtained for the number of subgroups, and of free subgroups, of each finite index in G. In the latter case, an asymptotic formula is derived. When the amalgamated subgroup is central, the relation takes a simpler form.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 20E06, 10D07, 20E07

Retrieve articles in all journals with MSC: 20E06, 10D07, 20E07


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1981-0606522-9
PII: S 0025-5718(1981)0606522-9
Article copyright: © Copyright 1981 American Mathematical Society